MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ALL SILICONE CATHETER
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer was having an issue when the balloon was being deflated the balloon material was not flattening out and there was a hard ridge/ring.It caused significant pain when removing the catheter.They had this happen in 3 patients with 3 different nurses over 24 hours.They were able to replicate it with a new catheter for a few times and then once the balloon was stretched out well, they were no longer able to replicate.They had used these catheters for a long time and none of the nurses remember this happening before.Per follow up via email on 08aug2023, customer stated that one patient was a lot more difficult to remove and the others just had the pain.Also stated that they were not sure if all of the catheters were from the same lot.The staff pulled back on the syringe to deflate the balloon and had one sample saved to send for evaluation.Also had 2 of the patients information.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿incorrect balloon design¿.The lot number was unknown; therefore, the device history record could not be reviewed.The product catalog number and the lot number for this device are unknown.Therefore, bd is unable to determine the associated labeling to review.Corrections: d h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the customer was having an issue when the balloon was being deflated the balloon material was not flattening out and there was a hard ridge/ring.(pr# 8598349) it caused significant pain when removing the catheter.They had this happen in 3 patients with 3 different nurses over 24 hours.(pr# 8597490) they were able to replicate it with a new catheter for a few times and then once the balloon was stretched out well, they were no longer able to replicate.They had used these catheters for a long time and none of the nurses remember this happening before.Per follow up via email on (b)(6) 2023, customer stated that one patient was a lot more difficult to remove and the others just had the pain.Also stated that they were not sure if all of the catheters were from the same lot.The staff pulled back on the syringe to deflate the balloon and had one sample saved to send for evaluation.Also had 2 of the patients information.

Brand Name
ALL SILICONE CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17630540
Report Number1018233-2023-06354
Device Sequence Number14300386
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale